Sur le diamètre transfini entier d'un intervalle réel
Annales de l'Institut Fourier, Volume 40 (1990) no. 4, pp. 885-911.

Some new upper and lower bound for the least deviation from zero of integral polynomials over intervals I with rational extremities are given. These bounds, obtained combining the theory of orthogonal polynomials with elementary arguments from the geometry of numbers, explicitly depend on the diameter of I and on the denominators of its extremities.

En utilisant à la fois la théorie des polynômes orthogonaux et des arguments élémentaires de géométrie des nombres, nous donnons ici des nouveaux encadrements pour le diamètre transfini entier d’un intervalle I d’extrémités rationnelles. Ces encadrements dépendent explicitement de la longueur de I et des dénominateurs de ses extrémités.

     author = {Amoroso, Francesco},
     title = {Sur le diam\`etre transfini entier d'un intervalle r\'eel},
     journal = {Annales de l'Institut Fourier},
     pages = {885--911},
     publisher = {Institut Fourier},
     address = {Grenoble},
     volume = {40},
     number = {4},
     year = {1990},
     doi = {10.5802/aif.1240},
     mrnumber = {1096596},
     zbl = {0713.41004},
     language = {fr},
     url = {}
AU  - Amoroso, Francesco
TI  - Sur le diamètre transfini entier d'un intervalle réel
JO  - Annales de l'Institut Fourier
PY  - 1990
SP  - 885
EP  - 911
VL  - 40
IS  - 4
PB  - Institut Fourier
PP  - Grenoble
UR  -
DO  - 10.5802/aif.1240
LA  - fr
ID  - AIF_1990__40_4_885_0
ER  - 
%0 Journal Article
%A Amoroso, Francesco
%T Sur le diamètre transfini entier d'un intervalle réel
%J Annales de l'Institut Fourier
%D 1990
%P 885-911
%V 40
%N 4
%I Institut Fourier
%C Grenoble
%R 10.5802/aif.1240
%G fr
%F AIF_1990__40_4_885_0
Amoroso, Francesco. Sur le diamètre transfini entier d'un intervalle réel. Annales de l'Institut Fourier, Volume 40 (1990) no. 4, pp. 885-911. doi : 10.5802/aif.1240.

[A1] E. Aparicio, Metodos para el calculo approximado de la desviacion diopantea uniforme minima a cero en un segmento, Revista Matematica Hispano-Americana, 4 Serie, t. XXXVIII, No 6 (1978), 259-270.

[A2] E. Aparicio, New bounds for the uniform Diophantine deviation from zero in [0,1] and [0,1/4], Proceedings of the sixth conference of Portuguese and Spanish mathematiciens, Part I (Santander 1979), 289-291. | MR | Zbl

[C] G.V. Chudnovsky, Number Theoretic Applications of Polynomials with Rational Coefficients Defined by Extremality Conditions, Arithmetic and Geometry, Vol. I, ed. M. Artin and J. Tate, Birkhäuser. Progress in Math. 35, 1983, 61-105. | MR | Zbl

[F] O. Ferguson, Approximation by polynomials with integral coefficients, AMS, Providence, 1980. | Zbl

[HW] G. H. Hardy and E. M. Wright, An introduction to the theory of numbers, 5e édition, Oxford University Press, 1984.

[L1] M. Langevin, Calculs explicites de constantes de Lehmer, Sém. Th. élém. et Anal. des Nombres 1986/1987, Publ. math. d'Orsay, 52-67. | MR | Zbl

[L2] M. Langevin, Solution et histoire d'un problème de Favard, Séminaire de Théorie des Nombres, Paris, 1986/1987, éd. C. Goldstein, Birkhäuser, Progress in Math., 75 (1989), 221-269. | MR | Zbl

[N1] M. Nair, On Chebyshev-type inequality for primes, The American Mathematical Monthly, 89, No 2 (1982), 126-129. | MR | Zbl

[N2] M. Nair, A new method in elementary prime number theory, J. London Math. Soc., (2), 25 (1982), 385-391. | MR | Zbl

[R] G. Rhin, Diamètre transfini et mesures d'irrationalité des logarithmes, Communication personnelle.

[Sa] I. N. Sanov, Function with integral parameters, deviating the last from zero (en russe), Leningrad. Gos. Univ. Ucen. Zap., Ser. Mat. Nauk, 111 (1949), 32-46.

[S] G. Szegö, Orthogonal polynomials, AMS, Providence, 1975.

[T] R. M. Trigub, Approximations of functions with Diophantine conditions by polynomials with integral coefficients (en russe), Metric questions of the theory of functions and mappings, Naukova Dumka Publishing House, Kiev, No. 2 (1971), 267-333. | MR | Zbl

Cited by Sources: